MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NAIL ADAPTER TIBIA T2 ALPHA TIBIA; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL NAIL ADAPTER TIBIA T2 ALPHA TIBIA; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2353-4103
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "right tibia t2 orif.After assembling the nail adapter tibia and the targeting arm tibia, the screw was inserted.After that, i tried to remove it, but it could not be removed." delay of 4-5 minutes."at the time of the event, the proximal screw had been inserted, so it was removed from the nail and the distal screw was inserted (radiolucent drill).".
 
Additional Manufacturer Narrative
The evaluation revealed the targeting arm tibia t2 alpha tibia and the nail adapter tibia t2 alpha tibia to be the primary products; the nail holding screw was not provided.No deviations were found during review of the manufacturing and inspection documents (dhr).Both products returned were documented as faultless prior to distribution.The risk management file review showed that the complained event was addressed adequately; no threshold exceedances found.The event description includes: ¿.After assembling the nail adapter tibia and the targeting arm tibia, the screw was inserted.After that, i tried to remove it, but it could not be removed¿ at the time of the event, the proximal screw had been inserted, so it was removed from the nail and the distal screw was inserted (radiolucent drill).¿ most likely with ¿screw¿ the nail holding screw was meant.The inspection revealed that a sample nail holding screw could be assembled and disassembled easily and within specification, so the reported event was not reproducible.The nail holding screw contains a self-holding clamp that creates a slight resistance.Most likely this resistance caused the event as the user was not familiar with this design feature.If the nail holding screw, used in the surgery, was damaged, this could not be verified.The event was classified as user related (lack of knowledge).
 
Event or Problem Description

Brand Name
NAIL ADAPTER TIBIA T2 ALPHA TIBIA
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10632002
Report Number0009610622-2020-00558
Device Sequence Number3248447
Product Code HSB
UDI-Device Identifier07613327357059
UDI-Public07613327357059
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2353-4103
Device Catalogue Number23534103
Device Lot NumberKME914287
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1